MAUDE Adverse Event Report: TREACE MEDICAL CONCEPTS TMC AO HEXALOBULAR #8 TIP CANNULATED; SCREWDRIVER

TREACE MEDICAL CONCEPTS TMC AO HEXALOBULAR #8 TIP CANNULATED; SCREWDRIVER
Model Number 1405-2204
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an initial bunion surgery, the tip of the driver broke off and remained in the head of the most distal screw during insertion.No other patient outcomes were reported as a result of this event.Although there was no adverse event reported or anticipated, a piece of a driver tip is not intended to be implanted, therefore the company has chosen to file a mdr to ensure full compliance with 21 cfr part 803.
 
Additional Manufacturer Narrative
It was reported that during an initial bunion surgery, the tip of the driver broke off and remained in the head of the most distal screw during insertion.No other patient outcomes were reported as a result of this event.Although no devices were returned for evaluation, photographic evidence was reviewed and confirmed that the failure appeared to be the result of torsion, which is consistent with its designed use.Device-specific information was not available; therefore, a review of device history records was not able to be performed.However, all non-conformances for possible devices utilized in surgery were reviewed and no non-conformances or issues during the manufacture or release of the products were identified to date that could have contributed to what was reported.The most likely cause cannot be determined due to the device not being returned.However, based on available information the most likely cause of the reported issue is consistent with user error, which resulted in the inappropriate device being selected for use.The reported application of the device is contrary to its intended use, as the screws contained in the kit used for the surgery (sk39) does not support the required use of a k-wire through the cannulation of this device.This can lead to torsional failure which is consistent with the observed damage on the device.The instructions for use and surgical technique include multiple statements regarding proper device.Although the company has determined that the subject event in this mdr is unlikely to result in a serious injury if it recurred, the company has decided to file this mdr in an abundance of caution and to ensure full compliance with 21 cfr part 803.The company will supplement this mdr as necessary and appropriate.

Brand Name
TMC AO HEXALOBULAR #8 TIP CANNULATED
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
TREACE MEDICAL CONCEPTS
100 palmetto park place
ponte vedra FL 32081
Manufacturer (Section G)
TREACE MEDICAL CONCEPTS
100 palmetto park place
ponte vedra FL 32081
Manufacturer Contact
renae ginter
100 palmetto park place
ponte vedra, FL 
9043735940
MDR Report Key20898716
Report Number3011623994-2024-00239
Device Sequence Number15689117
Product Code HXX
UDI-Device Identifier00853114006631
UDI-Public(01)00853114006631
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
N/A-CLASS I
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1405-2204
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2024
Initial Report FDA Received Date12/10/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexFemale